5 doctors weighed in:

My child has a bad attitude since starting focalin (dexmethylphenidate) xr; have others had this problem?

5 doctors weighed in
Dr. Carla Enriquez
Pediatrics
3 doctors agree

In brief: Common

Since your child is having irritability being on focalin, (dexmethylphenidate) be sure she isn't having caffeine, chocolate, or decongestants.
If she is, try discontinuing them. If older, no energy drinks. Another reason for irritability on stimulants is comorbid depression or anxiety. Please discuss with prescribing physician. If none of these are present your doctor may make alterations in the treatment regimen.

In brief: Common

Since your child is having irritability being on focalin, (dexmethylphenidate) be sure she isn't having caffeine, chocolate, or decongestants.
If she is, try discontinuing them. If older, no energy drinks. Another reason for irritability on stimulants is comorbid depression or anxiety. Please discuss with prescribing physician. If none of these are present your doctor may make alterations in the treatment regimen.
Dr. Carla Enriquez
Dr. Carla Enriquez
Thank
Dr. Cornelia Franz
Pediatrics
2 doctors agree

In brief: Yes

Many children do not have good responses to varying medications.
It is very individual. If you are seeing negative behaviors increase on the medication, call your physician and discuss it. There are enough other choices that a better fit can be found.

In brief: Yes

Many children do not have good responses to varying medications.
It is very individual. If you are seeing negative behaviors increase on the medication, call your physician and discuss it. There are enough other choices that a better fit can be found.
Dr. Cornelia Franz
Dr. Cornelia Franz
Thank
1 comment
Dr. Carla Enriquez
Be sure the child has no comorbidities such as depression or anxiety.
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors